Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 114, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2005, 5:19 PM EDT for Lexington County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 27, 2005, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:25 PM EDT | TSTM WND DMG | Gilbert, SC | SEVERAL TREES AND POWER LINES DOWN FROM GILBERT TO LAKE MURRAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2714 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 272119
SVRCAE
SCC063-272145-
/O.NEW.KCAE.SV.W.0114.050627T2119Z-050627T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
519 PM EDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 545 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR GILBERT...OR ABOUT 8 MILES WEST
OF LEXINGTON...MOVING NORTH AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GILBERT
SUMMIT
LAKE MURRAY
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800,
7 7 5, 7 1 9 9.
LAT...LON 3394 8152 3390 8134 3408 8121 3412 8141
3408 8137 3406 8139 3407 8146
$$
CDLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:49 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 1:49 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 149 PM EDT MON JUN 27 2005 .SHORT TERM (TONIGHT)... LRG HI PRES OFFSHORE AND UPR LO OVR LWR MS VLY CONTS TO FEED RICH LO LVL MSTR INTO AREA. PW NEAR 1.75 ATTM AND WL INCRS DURING FCST PD. SHWRS/FEW TSTMS OVR CNTRL MDLNDS WTH AREA COVERAGE EXPANDING DURING AFTN. && .LONG TERM (TUESDAY THROUGH MONDAY)... UPR LO OVR MS VLY OPENS UP AND REMAINS ALG E COAST FOR THE NEXT SEVRL DAYS. THIS WL CAUSE FAVORABLE LIFT FOR MORE SHOWERS AND TSTMS. TROP WV IN GULF WL CONT TO SPRD MSTR INTO AREA. GFS BRINGS SYS INLAND MID WK AND INTO SC. WL KP LKLY POPS FOR TUE AND WED. NXT CDFNT MOVS INTO SC THU NIGHT AND BCMS STNRY. THEREFORE LO LVL MSTR CONTS OVR AREA AND WL KP CHC POPS THROUGH FCST PD. && .AVIATION... WITH MOIST EAST/SOUTHEAST FLOW ACROSS THE AREA. SEA BREEZE CONVERGENCE LINE WORKING N/NWWD ALONG WITH WEAK SHORTWAVE SHOULD BE ENOUGH TO PRODUCE SOME SCATTERED SHRA/TSRA THIS AFTERNOON AND THIS EVENING. NOT MUCH IN THE WAY UP UPPER SUPPORT FOR ADDITIONAL SHOWERS OVERNIGHT...BUT WITH ABUNDANCE OF LOW LEVEL MOISTURE CANNOT RULE OUT AN ISOLATE SHRA. BUFKIT SHOWS LOTS OF LOW LEVEL MOISTURE NEAR THE SURFACE INDICATIVE OF STRONG POTENTIAL FOR SOME FOG AND LOW CLOUDS AFTER 06Z. EXPECT VFR WITH PERIODS OF IFR CONDITIONS WITH SHRA/TSRA THROUGH THIS EVENING WITH ADDITIONAL IFR CONDITIONS EXPECTED DURING THE EARLY MORNING HOURS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 07/14/07
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EDT MON JUN 27 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 530 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 27, 3:33 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
333 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG OLAR 33.18N 81.19W
06/27/2005 BAMBERG SC LAW ENFORCEMENT
BAMBERG COUNTY SHERIFF REPORTED TREES DOWN IN THE OLAR
AREA.
&&
KILMERLocal storm report, Jun 27, 3:46 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
346 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL DENMARK 33.32N 81.14W
06/27/2005 0.50 INCH BAMBERG SC LAW ENFORCEMENT
1/2 INCH HAIL REPORTED VICINITY OF DENMARK BY BAMBERG
COUNTY SHERIFF.
&&
KILMERLocal storm report, Jun 27, 4:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
442 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 SE CLEARWATER 33.46N 81.86W
06/27/2005 1.00 INCH AIKEN SC PUBLIC
QUARTER SIZED HAIL REPORTED BY PUBLIC NEAR STORM BRANCH
AND PINE LOG ROAD.
&&
KILMERLocal storm report, Jun 27, 4:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
444 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 NE CLEARWATER 33.54N 81.87W
06/27/2005 AIKEN SC AMATEUR RADIO
15 IN DIAMETER TREE DOWN. TOP AND MIDDLE GONE AT HIGHWAY
421 AND LANGLEY DAM ROAD REPORTED BY HAM RADIO OPERATOR.
&&
KILMERLocal storm report, Jun 27, 5:01 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL SPRINGFIELD 33.50N 81.28W
06/27/2005 0.50 INCH ORANGEBURG SC PUBLIC
PENNY SIZED HAIL RPORTED NEAR KENTS CORNER. ALSO STRONG
WINDS WITH TREES DOWN ON POWER LINES. NO POWER IN THE
AREA. REPORTED BY PUBLIC.
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 49 min |
| Jun 27, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 24 min |
| Jun 27, 4:22 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 38 min |
| Jun 27, 4:55 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 35 min |
| Jun 27, 4:59 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 31 min |
| Jun 27, 6:03 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.